Re: prednisone for allergies
Never felt better?
That's a shock!
I usually feel my sickest on prednisone! My blood sugar drops, i'm nauseated & dizzy the entire time, it irritates my stomach & gives me bad acid reflux, makes me unable to eat(I actually LOSE weight being on it), makes my heart just POUND superfast, makes me all jittery & shakey & keeps me awake all nite.. and that's just the beginning. It knocks down my immune system, my first time on it, I developed bronchitis right at the end of the "burst" & a week later had pneumonia. However, nothing opens up my lungs better, makes them clear & painless to breathe faster.
It's not a drug to be used as a standard treatment for allergies, usually it's only used in the most severe, persistent sinus problems(like when theres severe dizziness/nausea involved) or when there is asthma symptoms. If it's being prescribed for any other reason, your friend is likely being over & mis treated b/c prednisone is not a drug to mess around with! Even short bursts of it can have lasting adverse effects. It is a very very serious drug that should not be messed around with unless the person is completely & totally debilatated or their life is in danger(asthma). There are always alternatives for allergies to prednisone. These days there are so many drugs.
But to answer your questions. Yes it's effective for allergies. But for simple allergies like hay fever the risks outweigh the benefits. Does it have long term effects? It can have adverse ones, it is only effective in getting severe inflammation under control, once that has happened, it must be maintained.
My point is: prednisone is not a drug that should be used unless they are suffering from a life threatening condition(asthma) or severe, debilatating problems(severe dizziness/nausea from sinuses). In any other case, the risks outweigh the benefits.